Alert archive / Wisconsin / High Wind Watches in 2011
High Wind Watch 1, NWS Green Bay, WI
NWS Green Bay, WI issued this high wind watch at Sep 28, 2011, 2:27 PM CDT for Door County, Wisconsin. It took effect at Sep 29, 2011, 3:00 PM CDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 28, 2011, 2:27 PM CDT (19:27 UTC)
- In effect from
- Sep 29, 2011, 3:00 PM CDT
- Expired
- Sep 29, 2011, 3:45 AM CDT
- In force
- Issued by
- NWS Green Bay, WI
County Door County, WI
The radar
The Green Bay radar (KGRB), 71 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.5 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -87 J/kg
- Mixed-layer LCL
- 888 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
432 WWUS73 KGRB 281927 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 227 PM CDT WED SEP 28 2011 ...STRONG NORTHWEST WINDS EXPECTED THURSDAY AFTERNOON INTO FRIDAY MORNING... .AN INTENSE AREA OF LOW PRESSURE IS EXPECTED TO STRENGTHEN ACROSS LOWER MICHIGAN THURSDAY AFTERNOON AND THURSDAY NIGHT. BEHIND THE DEPARTING SYSTEM...STRONG NORTHWEST WINDS ARE EXPECTED OVERSPREAD THE AREA THURSDAY AFTERNOON AND THEN CONTINUE INTO FRIDAY MORNING. WIZ005-010-018>020-030-031-035>037-045-290330- /O.NEW.KGRB.WI.Y.0005.110929T1800Z-110930T1200Z/ VILAS-ONEIDA-LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO-WOOD- PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK... ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... WAUTOMA 227 PM CDT WED SEP 28 2011 ...WIND ADVISORY IN EFFECT FROM 1 PM THURSDAY TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THURSDAY TO 7 AM CDT FRIDAY. * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON. * WINDS...NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS AROUND 45 MPH THURSDAY AFTERNOON INTO THURSDAY NIGHT. * IMPACTS...THE STRONG NORTHWEST WINDS COULD CAUSE SOME SPORADIC POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ011>013-021-038>040-048>050-073-074-290330- /O.NEW.KGRB.WI.Y.0005.110929T2000Z-110930T1500Z/ FOREST-FLORENCE-NORTHERN MARINETTE-NORTHERN OCONTO-OUTAGAMIE- BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...CRANDON...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 227 PM CDT WED SEP 28 2011 ...WIND ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 10 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 PM THURSDAY TO 10 AM CDT FRIDAY. * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY MID TO LATE THURSDAY AFTERNOON. * WINDS...NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...THE STRONG NORTHWEST WINDS COULD CAUSE SOME SPORADIC POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ022-290330- /O.NEW.KGRB.HW.A.0001.110929T2000Z-110930T1800Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 227 PM CDT WED SEP 28 2011 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE THURSDAY AFTERNOON OR EARLY THURSDAY EVENING AND THEN CONTINUE THROUGH FRIDAY MORNING. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED TO DEVELOP LATE THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY MORNING. WIND GUSTS OF 45 TO 60 MPH ARE EXPECTED...WITH THE HIGHEST GUSTS OVER NORTHERN DOOR COUNTY NEAR DEATHS DOOR AND NEAR THE BAY OF GREEN BAY. * IMPACTS...THE STRONG NORTHWEST WINDS WILL CAUSE SOME SPORADIC POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH WITH HIGHER GUSTS MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ECKBERG/BERSCH
2 follow-up statements
597 WWUS73 KGRB 290305 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1005 PM CDT WED SEP 28 2011 ...STRONG NORTHWEST WINDS EXPECTED THURSDAY AFTERNOON INTO FRIDAY MORNING... .AN INTENSE AREA OF LOW PRESSURE IS EXPECTED TO STRENGTHEN ACROSS LOWER MICHIGAN THURSDAY AFTERNOON AND THURSDAY NIGHT. BEHIND THE DEPARTING SYSTEM...STRONG NORTHWEST WINDS ARE EXPECTED OVERSPREAD THE AREA THURSDAY AFTERNOON AND THEN CONTINUE INTO FRIDAY MORNING. WIZ005-010-018>020-030-031-035>037-045-291115- /O.CON.KGRB.WI.Y.0005.110929T1800Z-110930T1200Z/ VILAS-ONEIDA-LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO-WOOD- PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK... ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... WAUTOMA 1005 PM CDT WED SEP 28 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THURSDAY TO 7 AM CDT FRIDAY... * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON. * WINDS...NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS AROUND 45 MPH THURSDAY AFTERNOON INTO THURSDAY NIGHT. * IMPACTS...THE STRONG NORTHWEST WINDS COULD CAUSE SOME SPORADIC POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ011>013-021-038>040-048>050-073-074-291115- /O.CON.KGRB.WI.Y.0005.110929T2000Z-110930T1500Z/ FOREST-FLORENCE-NORTHERN MARINETTE-NORTHERN OCONTO-OUTAGAMIE- BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...CRANDON...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 1005 PM CDT WED SEP 28 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO 10 AM CDT FRIDAY... * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY MID TO LATE THURSDAY AFTERNOON. * WINDS...NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH. * IMPACTS...THE STRONG NORTHWEST WINDS COULD CAUSE SOME SPORADIC POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ022-291115- /O.CON.KGRB.HW.A.0001.110929T2000Z-110930T1800Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 1005 PM CDT WED SEP 28 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... * TIMING...STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP LATE THURSDAY AFTERNOON OR EARLY THURSDAY EVENING AND THEN CONTINUE THROUGH FRIDAY MORNING. * WINDS...NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED TO DEVELOP LATE THURSDAY AFTERNOON AND CONTINUE INTO FRIDAY MORNING. WIND GUSTS OF 45 TO 60 MPH ARE EXPECTED...WITH THE HIGHEST GUSTS OVER NORTHERN DOOR COUNTY NEAR DEATHS DOOR AND NEAR THE BAY OF GREEN BAY. * IMPACTS...THE STRONG NORTHWEST WINDS WILL CAUSE SOME SPORADIC POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH WITH HIGHER GUSTS MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
436 WWUS73 KGRB 290845 NPWGRB URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 345 AM CDT THU SEP 29 2011 ...STRONG NORTHWEST WINDS EXPECTED THURSDAY AFTERNOON INTO FRIDAY MORNING... .AN AREA OF LOW PRESSURE IS EXPECTED TO STRENGTHEN ACROSS LOWER MICHIGAN THURSDAY AFTERNOON AND THURSDAY NIGHT. BEHIND THE DEPARTING SYSTEM...STRONG NORTHWEST WINDS ARE EXPECTED OVERSPREAD THE AREA THURSDAY AFTERNOON AND THEN CONTINUE INTO FRIDAY MORNING. WIZ022-291645- /O.UPG.KGRB.HW.A.0001.110929T2000Z-110930T1800Z/ /O.NEW.KGRB.HW.W.0001.110929T2100Z-110930T1200Z/ DOOR- INCLUDING THE CITY OF...STURGEON BAY 345 AM CDT THU SEP 29 2011 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT FRIDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BY AFTERNOON...AND STRENGTHEN LATE THIS AFTERNOON. THE STRONG WINDS WILL CONTINUE INTO EARLY FRIDAY. * NORTHWEST WINDS OF 25 TO 40 MPH ARE EXPECTED WITH WIND GUSTS OF 45 TO 60 MPH. THE HIGHEST GUSTS ARE EXPECTED OVER NORTHERN DOOR COUNTY NEAR DEATHS DOOR AND NEAR THE BAY OF GREEN BAY. * THE STRONG NORTHWEST WINDS WILL CAUSE SOME SPORADIC POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS NEAR 60 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TREE BRANCHES AND POWER LINES CAN COME DOWN IN WINDS THESE STRONG. HIGH PROFILE VEHICLES WILL BE DIFFICULT TO DRIVE IN THESE CONDITIONS. && $$ WIZ005-010-018>020-030-031-035>037-045-291645- /O.EXT.KGRB.WI.Y.0005.110929T1800Z-110930T0600Z/ VILAS-ONEIDA-LINCOLN-LANGLADE-MENOMINEE-MARATHON-SHAWANO-WOOD- PORTAGE-WAUPACA-WAUSHARA- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...TOMAHAWK... ANTIGO...KESHENA...WAUSAU...WISCONSIN RAPIDS...STEVENS POINT... WAUTOMA 345 AM CDT THU SEP 29 2011 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 AM CDT FRIDAY... * STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY EVENING. * NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * THE STRONG NORTHWEST WINDS COULD CAUSE SOME SPORADIC POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WIZ011>013-021-038>040-048>050-073-074-291645- /O.EXT.KGRB.WI.Y.0005.110929T2100Z-110930T1200Z/ FOREST-FLORENCE-NORTHERN MARINETTE-NORTHERN OCONTO-OUTAGAMIE- BROWN-KEWAUNEE-WINNEBAGO-CALUMET-MANITOWOC-SOUTHERN MARINETTE- SOUTHERN OCONTO- INCLUDING THE CITIES OF...CRANDON...APPLETON...GREEN BAY... ALGOMA...OSHKOSH...CHILTON...TWO RIVERS...CRIVITZ 345 AM CDT THU SEP 29 2011 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 7 AM CDT FRIDAY... * STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP BY LATE THURSDAY AFTERNOON AND CONTINUE INTO THURSDAY NIGHT. * NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH. * THE STRONG NORTHWEST WINDS COULD CAUSE SOME SPORADIC POWER OUTAGES DUE TO FALLEN TREE OR TREE BRANCHES. THE STRONG WINDS WILL ALSO CAUSE DIFFICULT TRAVEL FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this high wind watch went out at Sep 28, 11:48 AM CDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 28, 11:48 AM CDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1148 AM CDT WED SEP 28 2011 UPDATED AVIATION PORTION FOR NEW TAF ISSUANCE .SHORT TERM...TODAY THROUGH THURSDAY. FORECAST CONCERNS DIVERSE THIS PERIOD AS DEAL WITH FOG AND LINGERING PCPN THIS MORNING...THEN STRONG FRONT MOVING THROUGH ON THU MORNING/AFTN. UPPER/SFC LOW NOW OVER EXTREME SOUTHERN LAKE MI. BANDS OF PCPN STILL ROTATING AROUND SYSTEM...AFFECTING SOUTHERN LAKESHORE COUNTIES THIS MORNING...WITH LIGHTENING SEEN FROM TIME TO TIME OVER MILWAUKEE AND OZAUKEE COUNTIES. ANOTHER WEAK VORT SEEN ROTATING THROUGH LOWER MI...SO WILL MAINTAIN SMALL POPS IN THE EAST TODAY. DENSE FOG SEEN OVER PARTS OF CENTRAL WI...THOUGH HIGH AND MID CLOUDS LIMITING HOW FAR EAST IT HAS FORMED. WILL WATCH OBS THROUGH NEXT FEW HOURS TO DETERMINE WHETHER PORTIONS OF ADVISORY CAN BE CUT. FOG EXPECTED TO LIFT THIS MORNING...WITH TEMPS WARMING SOME FROM YESTERDAY WITH PARTLY CLOUDY/PARTLY SUNNY SKIES AS SYSTEM SLOWLY CONTINUES ITS TREK EAST. UPSTREAM KICKER SYSTEM NOW INLAND PACIFIC NORTHWEST...TO TRAVEL EAST ALONG U.S. CANADIAN BORDER TODAY...DROPPING INTO THE UPPER MIDWEST LATE TONIGHT. SHORTWAVE RIDGE OVER WESTERN LAKES TONIGHT WILL BRING DRY WEATHER TO MUCH OF AREA. THOUGH FEW SHOWERS POSSIBLE LATE OVER THE NORTHWEST AS COLD FRONT EXPECTED TO ENTER STATE. FRONT MOVES THROUGH THU MORNING WITH STRONG SHORTWAVE MOVING THROUGH IN THE AFTERNOON. HAVE MADE LITTLE CHANGE TO POPS FOR THU. TOYED WITH IDEA OF ADDING THUNDER TO FORECAST...GIVEN MID LEVEL LAPSE RATES OF 6 TO 7 AND SOME WEAK INSTABILITY SURFACE THROUGH 850MB. GUSTY/BREEZY CONDITIONS TO FOLLOW FRONT. HAVE GONE WITH MAX TEMPS MID DAY WITH STEADY TEMPS LIKELY IN THE AFTERNOON...BALANCING EXPECTED DIURNAL HEATING AND SOME COLD ADVECTION .LONG TERM...THURSDAY NIGHT THROUGH SUNDAY NIGHT. THE MAIN FORECAST CONCERNS FOR THIS FORECAST ARE POSSIBLE HIGH WINDS THURSDAY NIGHT FOLLOWED BY TEMPERATURES THROUGH THE WEEKEND. THE MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THURSDAY-THURSDAY NIGHT SYSTEM...SO WILL FOLLOW A ECMWF/GFS/SREF BLEND. THEREAFTER...THE GFS IS A LITTLE QUICKER REBOUNDING HEIGHTS OVER THE GREAT LAKES...AND WILL STICK WITH THE ECMWF/GFS ENSEMBLE BLEND. THURSDAY NIGHT THROUGH FRIDAY NIGHT...POTENT CLIPPER SYSTEM WILL BE EXITING OVER CENTRAL LOWER MICHIGAN THURSDAY NIGHT...BUT PLENTY OF WIND WILL BE LEFT IN ITS WAKE ACROSS THE REGION. BOTH THE ECWMF AND GFS SHOW 60-70KT WINDS AT 850MB ARRIVING BY 00Z FRI AND CONTINUING THROUGH 06Z FRI ALONG WITH STRONG PRESSURE RISES AND ISALLOBARIC PUSH WHICH WILL BOOST WIND GUSTS. BUT DESPITE THE STRONG WINDS...THE MODELS ARE NOT TOO OPTIMISTIC IN REGARDS TO THE STRENGTH OF THE COLD ADVECTION...AND SUBSEQUENT STEEPENING OF THE LOW LEVEL LAPSE RATES. IN FACT...GFS 0-1KM LAPSE RATES ARE ONLY IN THE 5-6 C/KM RANGE THURSDAY NIGHT...SO ITS DOUBTFUL THAT TAPPING INTO THE 850MB WIND CORE WILL OCCUR. BUT LOOKS LIKE THE NE FORECAST AREA...ESPECIALLY DOOR COUNTY IN PARTICULAR...STAND TO SEE THE HIGHEST WIND GUSTS WITH SOME WIND ADVISORY GUSTS POSSIBLE (HIGH WIND WARNING POSSIBLE FOR DOOR COUNTY WITH BONUS MIXING FROM THE WARM WATERS OF GREEN BAY). OTHERWISE...TEMPS ARE MARGINAL FOR LAKE EFFECT OFF LAKE SUPERIOR UNTIL LATE THURSDAY NIGHT...BUT COULD SEE SOME COMMA HEAD SHOWERS OVER THE EASTERN FORECAST AREA THURSDAY NIGHT. WILL STILL HAVE GUSTY WINDS OVER THE EAST FRIDAY MORNING...WITH SOME GUSTS BETWEEN 30-40 MPH POSSIBLE AND WILL SLOWLY SUBSIDE IN THE AFTERNOON. DELTA T/S FINALLY CREEP UP INTO THE 13-15C RANGE OVER N-C WISCONSIN FOR SOME LAKE EFFECT SHOWERS. HIGH PRESSURE AND A VERY DRY AIRMASS ARRIVES FOR FRIDAY NIGHT...LEADING TO CLEARING SKIES AND COLD TEMPS. REST OF THE FORECAST...HIGH PRESSURE WILL MOVE ACROSS THE AREA THIS WEEKEND AS LOW LEVEL TEMPS SLOWLY MODERATE. WITH CLEAR SKIES AND LIGHT WINDS...SEEMS THAT SOME FROST WILL BE POSSIBLE SATURDAY NIGHT. TEMPS WARMING FROM THE MID TO UPPER 50S ON SATURDAY...INTO THE LOWER TO MIDDLE 60S ON SUNDAY. && .AVIATION...AREAS OF IFR/MVFR CIGS SHOULD IMPROVE INTO THE VFR CATEGORY THIS AFTERNOON. A FEW ISOLATED TO SCATTERED SHOWERS SHOULD END ACROSS NORTHEAST WISCONSIN AS THEY ROTATES SOUTHWEST AROUND PERSISTENT UPPER LOW THAT HAS AFFECT THE REGION THE LAST SEVERAL DAYS. MANY QUESTIONS LINGER TONIGHT ON THE POTENTIAL FOR LOW CLOUDS AND FOG. SURFACE WINDS WILL REMAIN LIGHT ACROSS MUCH OF THE AREA AS THE REGION WILL BE BETWEEN THE UPPER LOW TO THE SOUTHEAST AND APPROACHING TROUGH FROM THE NORTHWEST. WILL PROBABLY ADD SOME PATCHY FOG AND LOW CLOUDS TO 18Z TAFS AT KRHI...KGRB...KAUW...KCWA...AND KATW. WILL MAKE LAST MINUTE DECISION AFTER LOOKING AT THE LATEST MODEL GUIDANCE FROM THE GFS. THE FOG MAY NOT GET AS DENSE ACROSS THE NORTH LATE TONIGHT. FOR THURSDAY...LOW PRESSURE IS EXPECTED TO INTENSIFY ON THURSDAY AS UPPER LEVEL ENERGY PIVOTS IN THE OLD UPPER LOW EAST OF THE AREA. THIS SYSTEM WILL BRING SHOWERS TO THE AREA LATE THURSDAY MORNING ACROSS THE WEST AND ACROSS THE ENTIRE AREA THURSDAY AFTERNOON INTO THURSDAY EVENING. MAIN CONCERN WITH THIS SYSTEM WILL BE THE WIND. LOW LEVEL WINDS AT 925/850MB ARE EXPECTED TO INCREASE TO 40 TO 60 KNOTS THURSDAY AFTERNOON AND EVENING. MANY LOCATIONS COULD SEE WIND GUSTS AROUND 40 KNOTS STARTING ACROSS THE WEST EARLY TO MIDDLE THURSDAY AFTERNOON AND ACROSS THE EAST DURING THE MIDDLE TO LATE AFTERNOON. WIND GUSTS COULD TOP 50 KNOTS IN SOME SPOTS...ESPECIALLY OVER THE DOOR PENINSULA THURSDAY EVENING AS COLDER AIR AND SUBSIDENCE WORK INTO THE AREA. ECKBERG && .MARINE...MODELS FAIRLY CONSISTENT IN BRINGING STRONG WINDS BEHIND FRONT MOVING THROUGH ON THU. 850MB WINDS 55 TO 65 KTS BY LATE THU AFTN. INITIALLY TEMPS DO NOT FALL SIGNIFICANTLY...THOUGH BY MID DAY DELTA T'S IN MODERATE CAT...ALLOWING FOR BETTER MIXING. WINDS BY THIS TIME DROP SOME...THOUGH GALE CONDITIONS STILL LIKELY. WILL GO WITH HIGH END GALE WATCH AT THIS TIME...LATER SHIFTS CAN BETTER DETERMINE NEED FOR STORM. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Sep 28, 4:35 AM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 435 AM CDT WED SEP 28 2011 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-290945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 435 AM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TODAY AND TONIGHT PATCHY DENSE FOG EARLY...MAY LEAD TO TRAVEL DIFFICULTIES FOR THE MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG NORTHWEST WINDS ARE EXPECTED TO DEVELOP OVER DOOR COUNTY LATE THURSDAY AFTERNOON INTO FRIDAY. GUSTS OF 45 TO 55 MPH ARE EXPECTED...AND SOME GUSTS UP TO 60 MPH ARE POSSIBLE OVER THE NORTHERN PART OF THE COUNTY ON THURSDAY NIGHT. WINDS THIS STRONG WILL LIKELY CAUSE TREE DAMAGE AND POWER OUTAGES. THE WINDS WILL NOT BE AS STRONG ACROSS THE REST OF THE FORECAST AREA...ALTHOUGH MOST LOCATIONS SHOULD SEE GUSTS IN THE 35 TO 45 MPH RANGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LMZ521-522-541>543-290945- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 435 AM CDT WED SEP 28 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY INCREASING NORTHWEST WINDS AND BUILDING WAVES ASSOCIATED WITH THE PASSAGE OF A COLD FRONT WILL PRODUCE CONDITIONS HAZARDOUS TO ALL MARINERS FROM LATE THURSDAY AFTERNOON INTO FRIDAY. GALE FORCE GUSTS ARE LIKELY OVER THE ENTIRE MARINE FORECAST AREA...AND SOME STORM FORCE GUSTS MAY OCCUR NEAR DEATHS DOOR ON THURSDAY NIGHT. TE/MPC
In the hours before
Special weather statement, Sep 28, 8:54 AM CDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 854 AM CDT WED SEP 28 2011 WIZ005-010>013-018-019-281530- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- INCLUDING THE CITIES OF...EAGLE RIVER...RHINELANDER...CRANDON... TOMAHAWK...ANTIGO 854 AM CDT WED SEP 28 2011 ...DENSE FOG ACROSS NORTH CENTRAL AND FAR NORTHEAST WISCONSIN CONTINUES THIS MORNING... AREAS OF DENSE FOG WHICH HAS REDUCED VISIBILITIES TO A QUARTER OF A MILE OR LESS THIS MORNING EXTENDED FROM MERRILL TO TOMAHAWK. THE DENSE FOG THEN EXTENDED NORTHWARD TO LAND O LAKES...EAGLE RIVER...ARBOR VITAE AND TO NEAR IRON MOUNTAIN MICHIGAN. THE DENSE FOG SHOULD LIFT BY 1030 AM THIS MORNING. MORNING COMMUTERS SHOULD SLOW DOWN AND ALLOW EXTRA SPACE WITH THE CAR IN FRONT OF YOU. ECKBERG
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 27, 10:17 PM CDT | Dense Fog Advisory | GRB | Florence, Forest, Langlade, Lincoln, Marathon, Marinette and 9 more | 9 hr |
| Sep 28, 4:26 AM CDT | Gale Watch | GRB | 11 hr | |
| Sep 28, 2:27 PM CDT | Wind Advisory | GRB | Brown, Calumet, Florence, Forest, Kewaunee, Langlade and 15 more | 34 hr |
| Sep 28, 3:53 PM CDT | Storm Watch | GRB | 12 hr |
Nearby
High Wind Watches in Wisconsin, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.